Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 77, NWS Shreveport, LA

July 28, 20168 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 28, 2016, 12:59 PM CDT for 8 parishes in Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 12:59 PM CDT (17:59 UTC)
Expired
Jul 28, 2016, 6:00 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 89 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 1:15 PM CDTFLASH FLOODJena, LAFLOODING ALONG SEVERAL ROADS IN THE PARISH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WGUS54 KSHV 281759
FFWSHV
LAC013-043-049-059-061-069-081-127-282300-
/O.NEW.KSHV.FF.W.0077.160728T1759Z-160728T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 600 PM CDT

* AT 1257 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RUSTON...GRAMBLING...WINNFIELD...JONESBORO...JENA...ARCADIA...
  COLFAX...RINGGOLD...OLLA...CAMPTI...GIBSLAND...MONTGOMERY...
  MIDWAY...URANIA...SIMSBORO...MARTIN...HODGE...POLLOCK...
  DRY PRONG AND GOLDONNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3134 9204 3132 9208 3148 9218 3140 9269
      3152 9272 3172 9302 3185 9295 3187 9323
      3201 9322 3224 9342 3240 9341 3241 9324
      3245 9324 3245 9316 3259 9318 3259 9293
      3251 9256 3193 9253 3192 9201 3133 9201

$$

20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:13 PM CDT, 46 minutes earlier.

Area forecast discussion, Jul 28, 12:13 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1213 PM CDT THU JUL 28 2016

.AVIATION...
Scattered showers and thunderstorms are affecting terminals
KTXK,KSHV, and KMLU resulting in IFR/MVFR/VFR ceilings through
the afternoon. These showers and thunderstorms will move out by
29/03Z which will lift ceilings to MVFR/VFR during the overnight
period. However, we could see ceiling lift earlier if redevelopment
doesn't occur to our NE/W. Southerly winds 5 to 10 kts during the
day before becoming light and variable by 29/11Z on Friday, areas
that received rainfall could see fg/hz during the overnight hours.
/21/

&&

.PREV DISCUSSION... /issued 1107 AM CDT THU JUL 28 2016/

DISCUSSION...
Heavy rain will be possible since precipitable water values show
over two inches /2.22/ from this mornings sounding. Have bumped up
the chance of rain for some locations and added heavy rain to much
of the region. Have issued a few urban and small stream flood advisories
this morning and for parts of North Central Louisiana a flash
flood warning with over two to near three inches. Also lowered the
high temperature for areas where the rains look to continue for
much of the day and with thick cloud cover. The Four State Region
will be in the bottom of an upper trough of low pressure between
two upper level ridges of high pressure/ one ridge center over
the Southwest U S and the other off the Florida, JGeorgia, and
South Carolina coast. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  95  76  96 /  20  30  10  30
MLU  74  93  74  94 /  30  30  20  30
DEQ  73  92  73  93 /  20  30  30  40
TXK  73  93  75  94 /  20  20  20  40
ELD  72  92  73  94 /  30  30  20  40
TYR  75  95  76  96 /  20  20  10  20
GGG  73  95  76  96 /  20  20  10  30
LFK  75  96  74  96 /  30  20  20  30

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

21/06
Hazardous weather outlook, Jul 28, 12:26 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 PM CDT THU JUL 28 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1226 PM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE EARLY
EVENING BEFORE DECREASING OVERNIGHT. THE CONVECTION WILL BE
ASSOCIATED WITH DISTURBANCES MOVING THROUGH THE BASE OF AN UPPER
LEVEL LOW PRESSURE TROUGH EXTENDING INTO THE AREA. DUE TO
A RICH AND DEEP SUPPLY OF MOISTURE...THUNDERSTORMS WILL BE
EFFICIENT PRODUCERS OF HEAVY RAIN THAT WILL RESULT IN URBAN AND
SMALL STREAM FLOODING AND A POTENTIAL FOR FLASH FLOODING AS
STORMS DEVELOP AND SPREAD OVER THE SAME GENERAL LOCATIONS SLOWLY.
RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF
20 TO 30 MPH AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE FRIDAY THROUGH SUNDAY...AS A SERIES OF WEAK UPPER LEVEL
DISTURBANCES DRIFT SOUTHEAST INTO THE REGION. LOCALLY GUSTY WINDS
AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS.
THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE ISOLATED MONDAY
THROUGH MUCH OF NEXT WEEK...AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS EAST ACROSS THE SOUTHERN PLAINS AND INTO THE
CENTRAL UNITED STATES. THIS WILL RESULT IN TEMPERATURES CLIMBING
BACK INTO THE UPPER 90S TO NEAR 100 DEGREES FOR MUCH OF NEXT
WEEK...WITH HEAT INDICES NEARING OR EXCEEDING 105 DEGREES EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT
...BUT MAY BE NEEDED IN AREAS THAT HAVE HIGH WATER OR FLOODING
ISSUES.

06

In the hours before

Local storm report, Jul 28, 11:35 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      MONROE                  32.51N  92.08W
07/28/2016                   OUACHITA           LA   LAW ENFORCEMENT

            STREET FLOODING REPORTED NEAR THE INTERSECTIONS OF
            STUBBS AVENUE AND 4TH STREET...AND STUBBS AVENUE AND 5TH
            STREET.

&&

EVENT NUMBER SHV1600654

20
Local storm report, Jul 28, 11:43 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     FLASH FLOOD      MONROE                  32.51N  92.08W
07/28/2016                   OUACHITA           LA   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED ACROSS THE SOUTHERN SECTIONS
            OF MONROE NEAR AND ALONG STANDIFER AVENUE...THOMAS
            AVENUE...AND JACKSON STREET.

&&

EVENT NUMBER SHV1600655

20
Local storm report, Jul 28, 12:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      WEST MONROE             32.51N  92.15W
07/28/2016                   OUACHITA           LA   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED ACROSS THE CITY INCLUDING
            INTERSECTION OF CLAIBORNE AND CYPRESS STREETS...NORTH
            7TH STREET BETWEEN STELLA AND NATCHITOCHES
            STREETS...SOUTH 5TH STREET...AND PORTIONS OF TRENTON
            STREET.

&&

EVENT NUMBER SHV1600656

20
Local storm report, Jul 28, 12:11 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 E BROWNSVILLE-BAWCOMV 32.48N  92.15W
07/28/2016                   OUACHITA           LA   LAW ENFORCEMENT

            STREET FLOODING ON LOUISIANA HWY 34 NEAR THE PAPER
            MILL.

&&

EVENT NUMBER SHV1600657

20
Local storm report, Jul 28, 12:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      1 NW BROWNSVILLE-BAWCOM 32.49N  92.18W
07/28/2016                   OUACHITA           LA   LAW ENFORCEMENT

            STREET FLOODING NEAR THE INTERSECTION OF WASHINGTON
            STREET AND NEW NATCHITOCHES ROAD.

&&

EVENT NUMBER SHV1600658

20
Local storm report, Jul 28, 12:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1240 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      4 NNW COLUMBIA          32.16N  92.11W
07/28/2016                   CALDWELL           LA   PUBLIC

            NUMEROUS COUNTY ROADS FLOODED.

&&

EVENT NUMBER SHV1600659

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:49 AM CDTAreal Flood AdvisorySHVCaldwell, Winn3 hr
Jul 28, 9:10 AM CDTAreal Flood AdvisorySHVClaiborne, Webster3 hr
Jul 28, 9:47 AM CDTAreal Flood AdvisorySHVJackson, Lincoln, Ouachita, Union3 hr
Jul 28, 10:47 AM CDTFlash Flood WarningSHVCaldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more5 hr
Jul 28, 1:10 PM CDTAreal Flood WarningSHVBienville, Bossier, Caddo, De Soto, Webster2 hr
Jul 28, 1:16 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster44 min
Jul 28, 4:37 PM CDTSpecial Weather StatementSHVSabine38 min
Jul 28, 5:55 PM CDTAreal Flood AdvisorySHVNatchitoches, Sabine2 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.